Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

June 28, 2021Trego County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 28, 2021, 6:32 PM CDT for Trego County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 6:32 PM CDT (23:32 UTC)
Expired
Jun 28, 2021, 7:00 PM CDT
In force
28 min
Issued by
NWS Dodge City, KS

County Trego County, KS

The radar

The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

624 
WWUS83 KDDC 282332
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
632 PM CDT Mon Jun 28 2021
 
KSZ030-045-290000-
Trego KS-Ness KS-
632 PM CDT Mon Jun 28 2021

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Trego Center, moving northeast at 10 mph.

This storm is producing frequent cloud to ground lightning, and 
locally heavy rainfall that will cause localized flooding. 

Locations impacted include...
Cedar Bluff and Trego Center. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3866 9993 3881 10007 3894 9981 3878 9965
TIME...MOT...LOC 2330Z 234DEG 9KT 3879 9993 

$$

TURNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 5:44 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 28, 5:44 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
544 PM CDT Mon Jun 28 2021

...Updated Aviation Discussion...

.SHORT TERM...(This evening through Tuesday)
Issued at 1221 PM CDT Mon Jun 28 2021

A stormy weather pattern will start off the week as a stationary
front draped from near Liberal to Dodge City to Hays will be the
focus of some afternoon and evening storm development. Modest
instability of ~1000 J/kg of CAPE and weak flow aloft will mean
any storms that develop will be mainly pulse type storms with very
slow movement. Severe weather is not expected with these storms
however there could be some localized heavy rainfall. The overall
weather pattern features a strong high off the Atlantic coast and
in the Pacific northwest with the very slow moving trough in the
middle of the country. This weather pattern will lead to cool
temperatures both in the short and long term forecast.

Throughout tonight any storms that develop in and in the vicinity
of the front should gradually subside towards sunrise with the
exception of possibly some lingering storms in the southeast.
Overnight lows fall into the 60s.

Tuesday will bring a similar weather pattern with not much flow
aloft and the stationary front residing around the southeast
zones. The better chances of rain look to be primarily east of a
Liberal to Hays line in the vicinity of the front and best
forcing. Once again with not much in the way of winds aloft the
storms will be the pulse variety with severe weather not expected.
Highs will be in the upper 70s to low 80s.

.LONG TERM...(Tuesday night through Monday)
Issued at 139 PM CDT Mon Jun 28 2021

Persistent forecast will be the trend in the long term as the two
high pressure centers off the Atlantic and Pacific coast will stay
in place and the trough in the center portions of the country will
be slow to move. As a result there will be chances of storms
basically every day for the rest of the workweek and high
temperatures will generally be in the lower 80s.

There could be a bit of a pattern shift towards the 4th of July
weekend as cooler and drier air wrapping on the backside of a low
in the northeast could be enough to drag the stationary front
further south and take the storm chances with it. The record
setting heat in the Pacific northwest will slowly move into the
northern plains and at this point it looks like the hottest of the
air should stay to our north. Weekend temperatures should reach
into the mid to upper 80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 535 PM CDT Mon Jun 28 2021

VFR conditions throughout the period for all TAF sites. Currently,
thunderstorms west of HYS but does not look to affect station and
will carry VCTS through 03Z. Any spotty storms look to stay north
of the other TAF sites with only mid level ceilings throughout the
period. Under the influence of surface high pressure over eastern
Colorado, the gradient is weak and thus, winds will be light and
mostly out of the southeast through the entirety of the period.
More very isolated thunderstorms for the end of the period during
the late afternoon and evening hours once again, but looks like
the more favorable areas will be east of HYS and DDC. No other
weather elements are expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  80  64  83 /  40  30  30  30
GCK  61  79  61  81 /  30  30  20  30
EHA  60  77  60  81 /  20  40  20  30
LBL  61  79  62  82 /  30  40  30  30
HYS  63  82  63  82 /  40  20  20  30
P28  68  81  67  85 /  40  50  50  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Lowe
Hazardous weather outlook, Jun 28, 4:27 AM CDT, 14 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
427 AM CDT Mon Jun 28 2021

KSZ030-031-043>046-061>066-074>081-084>090-291000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
427 AM CDT Mon Jun 28 2021 /327 AM MDT Mon Jun 28 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jun 28, 6:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
632 PM CDT Mon Jun 28 2021

KSZ030-045-290000-
Trego KS-Ness KS-
632 PM CDT Mon Jun 28 2021

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Trego Center, moving northeast at 10 mph.

This storm is producing frequent cloud to ground lightning, and
locally heavy rainfall that will cause localized flooding.

Locations impacted include...
Cedar Bluff and Trego Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3866 9993 3881 10007 3894 9981 3878 9965
TIME...MOT...LOC 2330Z 234DEG 9KT 3879 9993

TURNER

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.